Journal of Mathematics

Journal of Mathematics / 2021 / Article
Special Issue

Innovative Applications of Fractional Calculus

View this Special Issue

Research Article | Open Access

Volume 2021 |Article ID 9990439 | https://doi.org/10.1155/2021/9990439

Nabil Mlaiki, "Integral-Type Fractional Equations with a Proportional Riemann–Liouville Derivative", Journal of Mathematics, vol. 2021, Article ID 9990439, 7 pages, 2021. https://doi.org/10.1155/2021/9990439

Integral-Type Fractional Equations with a Proportional Riemann–Liouville Derivative

Academic Editor: Antonio Di Crescenzo
Received09 Mar 2021
Accepted11 Jun 2021
Published23 Jun 2021

Abstract

In this paper, we present the necessary conditions where integral-type fractional equations with a proportional Riemann–Liouville derivative have a unique solution. Also, we give an example to illustrate our work.

1. Introduction

Lately, many researchers have been focusing on the study of various types of fractional problems; we refer the reader to [117]. The fixed point and the monotone iterative techniques can be very useful tools to prove the existence and uniqueness of a solution to this type of problems; see [1]. In this manuscript, inspired by the work of Jankowski in [1], we investigate the existence and uniqueness of a solution to the following problem:where denotes a proportional Riemann–Liouville fractional derivative for and . Also, , and . Now, we remind the reader of the definition of the proportional Riemann–Liouville fractional integral and derivative.

Definition 1 (see [18]). Let , , and .(i)The following integral is called the proportional Riemann–Liouville fractional integral:(ii)The following derivative is called the proportional Riemann–Liouville fractional derivative:where and .

Next, we present the following proposition.

Proposition 1 (see [18]). If , where and , then for any , we have .

In Section 2, we prove the existence and uniqueness of a solution to problem (1) using the fixed point technique. In Section 3, we prove the existence and uniqueness of a solution to problem (1) using the monotone iterative method. In the conclusion, we present an open question.

2. Fixed Point Approach

First of all, let . Now, define the following two weighted norms:

Theorem 1. Let , and . Let . Also, assume the following two hypotheses:(1)There exist nonnegative constants such that and(2).Then, initial value problem (1) has a unique solution.

Proof. First, let . Note that if has a unique fixed point and that is , then initial value problem (1) has a unique solution, i. e., it will be enough to show that is a contraction map. So, let ; we have two cases:Case 1: .Hence, is a contraction map. Therefore, has a unique fixed point as desired.Case 2: ; in this case, we use with the positive constant such thatIt is not difficult to see the following:(1)(2)Also, recall the Schwarz inequality for integrals:Thus, is a contraction map. Therefore, has a unique fixed point as required.

As an application to Theorem 1, consider the following problem:

Ifthen it is not difficult to see that, by using Theorem 1, problem (9) has a unique solution. In closing of this section, the following linear problem is considered:

Now, we introduce the following hypothesis.

Hypothesis 1. ()(1) or(2)The function is nonconstant on and

The following lemma is a consequence of Theorem 1.

Lemma 1. If , and hypothesis holds, then problem (11) has a unique solution.

We would like to bring to the reader’s attention that, in [1], in the hypothesis should be as follows: which he used to prove the case where . This way, his result will be stronger or he can just change the last equality to the inequality.

3. Monotone Iterative Method

First of all, we start by introducing the following hypothesis.

Hypothesis 2. ()(1) or(2)The function is nonconstant, and if is negative, then there exists which is nondecreasing, where on and for every , we have

Now, for our purpose, we prove the following useful lemma.

Lemma 2. Let and or . Also, denote by . Assume that is a solution to the following problem:If () holds, then for all .

Proof. Assume that our lemma is false, that is, there exist such that , and for ; for . Let be the first maximal point of on .Case 1: assume that for all . Thus, for . Hence,Therefore, , butwhich leads us to a contradiction given the fact that .Case 2: assume that for all , and consider to be nondecreasing on . Now, if we apply on problem (14), we obtainNotice that which is due to the fact that . Thus,Hence, . Using hypothesis implies that , which leads us to a contradiction, and this concludes our proof.

We say that is a lower solution of problem (1) ifand we say that is an upper solution of problem (1) if

Next, the following hypothesis is defined.

Hypothesis 3. (). There exists a function where

Theorem 2. Assume that is a lower solution of problem (1) and is an upper solution of problem (1), where . Moreover, assume that hypotheses , and hold; problem (1) has solutions in .

Proof. Using Lemmas 1 and 2, the proof is similar to the proof of Theorem 2 in [1].

Now, we present the following example.

Example 1. Let , , , and such that for . Now, consider the following problem:whereNow, let and ; first, note that is a lower solution of problem (22). Next, we show that is an upper solution of problem (22):Thus, is an upper solution of problem (22). Now, it is not difficult to see that all the hypotheses of Theorem 2 are satisfied. Therefore, problem (22) has solutions in if , and for , we need to assume that .

4. Conclusion

In closing, note that the results of Jankowski [1] are a special case of our work which is by taking . Also, we would like to bring to the reader attention the following open question.

What are the necessary and sufficient conditions for problem (1) to have a unique solution if is not constant , but it is a function of $t$ say , so that the problem involves

Data Availability

No data were used to support this study.

Conflicts of Interest

The author declares that there are no conflicts of interest.

Acknowledgments

The author would like to thank Prince Sultan University for funding this work through the research group Nonlinear Analysis Methods in Applied Mathematics (NAMAM) (group no. RG-DES-2017-01-17).

References

  1. T. Jankowski, “Fractional equations of Volterra type involving a Riemann-Liouville derivative,” Applied Mathematics Letters, vol. 26, no. 3, pp. 344–350, 2013. View at: Publisher Site | Google Scholar
  2. T. Jankowski, “Fractional differential equations with deviating arguments,” Dynamic Systems and Applications, vol. 17, pp. 677–684, 2008. View at: Google Scholar
  3. V. Lakshmikantham, S. Leela, and J. Vasundhara, Theory of Fractional Dynamic Systems, Cambridge Academic Publishers, Cambridge, UK, 2009.
  4. L. Lin, X. Liu, and H. Fang, “Method of upper and lower solutions for fractional differential equations,” Electronic Journal of Differential Equations, vol. 100, pp. 1–13, 2012. View at: Google Scholar
  5. Q. M. Al-Mdallal, “Monotone iterative sequences for nonlinear integro-differential equations of second order,” Nonlinear Analysis: Real World Applications, vol. 12, no. 6, pp. 3665–3673, 2011. View at: Google Scholar
  6. Q. M. Al-Mdallal, “Boundary value problems for nonlinear fractional integro-differential equations: theoretical and numerical results,” Advances in Difference Equations, vol. 18, no. 1, pp. 1–13, 2012. View at: Google Scholar
  7. M. Syam, Q. Al-Mdallal, and M. Anwar, “An efficient numerical algorithm for solving fractional higher-order nonlinear integrodifferential equations,” Abstract and Applied Analysis, vol. 2015, Article ID 616438, 2015. View at: Publisher Site | Google Scholar
  8. F. A. McRae, “Monotone iterative technique and existence results for fractional differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 12, pp. 6093–6096, 2009. View at: Publisher Site | Google Scholar
  9. I. Podlubny, Fractional Differential Equations, Academic Press, San Diego, CA, USA, 1999.
  10. J. D. Ramírez and A. S. Vatsala, “Monotone iterative technique for fractional differential equations with periodic boundary conditions,” Opuscula Mathematica, vol. 29, no. 3, pp. 289–304, 2009. View at: Publisher Site | Google Scholar
  11. Z. Wei, Q. Li, and J. Che, “Initial value problems for fractional differential equations involving Riemann-Liouville sequential fractional derivative,” Journal of Mathematical Analysis and Applications, vol. 367, no. 1, pp. 260–272, 2010. View at: Publisher Site | Google Scholar
  12. G. Wang, “Monotone iterative technique for boundary value problems of a nonlinear fractional differential equation with deviating arguments,” Journal of Computational and Applied Mathematics, vol. 236, no. 9, pp. 2425–2430, 2012. View at: Publisher Site | Google Scholar
  13. G. Wang, R. P. Agarwal, and A. Cabada, “Existence results and the monotone iterative technique for systems of nonlinear fractional differential equations,” Applied Mathematics Letters, vol. 25, no. 6, pp. 1019–1024, 2012. View at: Publisher Site | Google Scholar
  14. S. Zhang, “Monotone iterative method for initial value problem involving Riemann-Liouville fractional derivatives,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 5-6, pp. 2087–2093, 2009. View at: Publisher Site | Google Scholar
  15. E. Deniz, A. O. Akdemir, and E. Yüksel, “New extensions of Chebyshev-Pòlya-Szegö type inequalities via conformable integrals,” AIMS Mathematics, vol. 4, no. 6, pp. 1684–1697, 2019. View at: Google Scholar
  16. M. K. Sajid, R. S. Ali, and I. Nayab, “Some results of generalized k-fractional integral operator with k-bessel function,” Turkish Journal of Science, vol. 5, no. 3, pp. 157–169, 2020. View at: Google Scholar
  17. A. Ekinci and M. E. Özdemir, “Some new integral inequalities via Riemann liouville integral operators,” Applied and Computational Mathematics, vol. 3, no. 18, pp. 288–295, 2019. View at: Google Scholar
  18. F. Jarad, M. A. Alqudah, and T. Abdeljawad, “On more general forms of proportional fractional operators,” Open Mathematics, vol. 18, no. 1, pp. 167–176, 2020. View at: Publisher Site | Google Scholar

Copyright © 2021 Nabil Mlaiki. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Related articles

No related content is available yet for this article.
 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views181
Downloads271
Citations

Related articles

No related content is available yet for this article.

Article of the Year Award: Outstanding research contributions of 2021, as selected by our Chief Editors. Read the winning articles.